Home|Journals|Articles by Year

Directory for Medical Articles
 

Case Report



High-dose cytarabine-associated cerebellar toxicity: A case report

Delcey Reachel Varghese, Dawnwin Joseph, Raghuveer Prabhu, Anila K N.


Abstract

High-dose arabinoside cytarabine is used as an effective regimen for post-remission acute leukemia and refractory leukemia treatment. Most commonly used regimen is 3 g/m2 IV over 1-3 h q12 h for a total of 8-12 doses. Major toxic effects associated with cytarabine are related to bone marrow, gastrointestinal tract, and nervous system. Acute cerebellar toxicity with ataxia and dysarthria is well-known adverse effect during high-dose cytarabine therapy. This case report describes about a patient with acute myeloid leukemia on high-dose cytarabine who developed ataxia and left-sided nystagmus as cerebellar toxicity. These symptoms persisted till 2 days after the termination of high-dose cytarabine the gradually improved with steroids. PatientÂ’s good response to methyl prednisolone illustrates immune-mediated mechanism of neurotoxicity.

Key words: High-dose Arabinoside Cytarabine; Acute Myeloid Leukemia; Neurotoxicity






Full-text options


Share this Article



Online Article Submission
• ejmanager.com







eJManager.com
Review(er)s Central
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.